Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Oct 17, 2016, 2:30 AM CDT for Rusk County, Wisconsin. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2016, 2:30 AM CDT (07:30 UTC)
- Expired
- Oct 17, 2016, 2:45 AM CDT
- In force
- 15 min
- Issued by
- NWS Twin Cities, MN
County Rusk County, WI
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032
WWUS83 KMPX 170730
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 AM CDT MON OCT 17 2016
WIZ016-170745-
RUSK-
230 AM CDT MON OCT 17 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSK COUNTY...
AT 230 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GLEN
FLORA...OR 13 MILES NORTHEAST OF LADYSMITH...MOVING EAST AT 55 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAWKINS...GLEN FLORA AND INGRAM.
LAT...LON 4547 9095 4564 9102 4564 9068 4563 9067
4551 9069
TIME...MOT...LOC 0730Z 254DEG 47KT 4558 9088
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Oct 16, 11:14 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 16, 11:14 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1114 PM CDT SUN OCT 16 2016 .SHORT TERM...(This evening through Monday) Issued at 221 PM CDT Sun Oct 16 2016 A few showers and thunderstorms will develop early this evening across western and southern MN ahead of a low pressure system and warm front across NE/IA. As these features move northeast tonight, the concentration of showers and thunderstorms will increase across eastern MN and western WI. Favorable conditions remain in place with respect to wind shear, instability and forcing for a few of the storms to become severe with large hail from the Twin Cities metropolitan area on north and east. Various CAMS suggest thunderstorm activity becoming more concentrated across eastern MN (Twin Cities) by 03z with the activity spreading across western WI through 07z. Likely to categorical pops remain in place with rainfall amounts from a quarter to a half inch with the high end amounts in west central WI. Fog will develop across much of the FA late tonight and continue into mid morning on Monday due to the showers moving through early tonight and the anomalously high dew points in the upper 50s to lower 60s advecting in. The fog threat will be exacerbated where it rains early tonight followed by some breaks in the clouds late. Hence, the confidence for fog, some of it dense, it highest across east central and southeast MN as well as all of west central WI. A dense fog advisory may be needed later tonight and Monday morning. On Monday, we will have to deal with plenty of low clouds and fog in the morning. A weak cool front will bisect the FA from NE-SW. A wave of low pressure will ride northeast along the front Monday night bringing a threat of showers and thunderstorms to the FA during the late afternoon hours with much better chances Monday night. Due to the aforementioned dew points, it will be a very mild night across much of the FA with lows over eastern and southern areas in the lower 60s, which is warmer than our normal high for this time of year. Monday has the potential to be a warm day with +12 to +14 deg C air over us at H85. However, due to the extensive clouds and morning fog, it also has a high bust potential. For now went with highs from the lower 60s in central MN to the lower 70s across southern MN on east to KEAU. These highs will be about 5 degrees too cool if more sunshine develops in the afternoon and the showers/thunderstorms hold off until evening. .LONG TERM...(Monday night through Sunday) Issued at 221 PM CDT Sun Oct 16 2016 The majority of the longer term looks quite quiet across the region, with near to slightly above normal temperatures. The only period of concern will be tomorrow night, with another period of showers and a few thunderstorms expected. In the big picture, southwesterly upper flow at the start of the period will give way to weak upper troughing through midweek before the flow amplifies a bit toward the end of the week as ridging builds to our west and a trough digs over the eastern CONUS. By the end of the forecast period the pattern flattens out a bit once again with fairly zonal flow across the north central part of the country. PoPs look to increase quickly tomorrow evening as a shortwave trough moves through the region, and a surface low tracks across the south/southeast portion of the area. The GFS, NAM, and ECMWF all show fairly widespread precipitation near and north of the surface frontal boundary. Instability looks fairly limited, general AOB 500 J/Kg, but deep layer shear is significant and AOA 45 kt for much of the area. Given the low CAPE/high shear environment, it's possible that we could see a few stronger storms, and SPC has a marginal risk for severe weather oriented WSW-ENE coincident with the frontal boundary and instability axis. Any precipitation should move out of the area by Tuesday morning, with cooler drier air arriving for much of the week. The next chance of any widespread precipitation looks to hold off until late Saturday into Sunday when return flow should bring sufficient moisture back into the area ahead of a weak shortwave that is progged to drop through on WNW upper level flow. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1108 PM CDT Sun Oct 16 2016 Numerous showers and storms continue across portions of east central MN and west central WI. The rain is moving northeast and should largely out of the vicinity of the TAF sites by 1AM-2AM. After the rain, we will be monitoring the fog and stratus development late tonight and early tomorrow morning. IFR/LIFR is looking more likely at most of the TAF sites. Once the low ceilings and visibility set in, it will be very slow to clear during the day tomorrow - especially the low ceilings at sites such as KMSP/KRNH/KEAU. KMSP... Most of the rain is nearly clear of the airport, however, the low clouds and fog potential is still high late tonight and tomorrow with all of the moisture surging north out of NE/IA. The low clouds will have a hard time clearing tomorrow as well - weak winds and little mixing potential works against the clearing tomorrow. /OUTLOOK FOR KMSP/ Tue...VFR. Wind W 5-10kts. Wed...VFR. Wind NW 4-8kts Thu...VFR. Wind NW 5-10kts && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && AVIATION...CLF
Hazardous weather outlook, Oct 16, 12:02 PM CDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1202 PM CDT SUN OCT 16 2016 MNZ044-045-050>053-059>063-066>070-075>078-083>085-092-093- WIZ014>016-023>028-171715- MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE- FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- 1202 PM CDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS AREA EXPECTED TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL. IN ADDITION...AREAS OF DENSE FOG ARE LIKELY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF DENSE FOG ARE LIKELY MONDAY MORNING. THUNDERSTORM CHANCES RETURN LATER MONDAY AFTERNOON AND MONDAY NIGHT. SOME OF THESE STORMS COULD BE STRONG OR SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>043-047>049-054>058-064-065-073-074-082-091-171715- DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT- CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN- WATONWAN-MARTIN- 1202 PM CDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT..MAINLY BEFORE MIDNIGHT. THE SEVERE WEATHER THREAT IS LOW. IN ADDITION...AREAS OF DENSE FOG ARE LIKELY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF DENSE FOG ARE LIKELY MONDAY MORNING. SCATTERED NON SEVERE THUNDERSTORMS ARE THEN EXPECTED MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 17, 2:30 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 AM CDT MON OCT 17 2016
WIZ016-170745-
RUSK-
230 AM CDT MON OCT 17 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSK COUNTY...
AT 230 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GLEN
FLORA...OR 13 MILES NORTHEAST OF LADYSMITH...MOVING EAST AT 55 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAWKINS...GLEN FLORA AND INGRAM.
LAT...LON 4547 9095 4564 9102 4564 9068 4563 9067
4551 9069
TIME...MOT...LOC 0730Z 254DEG 47KT 4558 9088
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 5:31 AM CDT | Dense Fog Advisory | MPX | Blue Earth, Brown, Chippewa, Faribault, Freeborn, Kandiyohi and 15 more | 5 hr |
| Oct 17, 5:00 PM CDT | Special Weather Statement | MPX | Hennepin | 30 min |
| Oct 17, 5:22 PM CDT | Special Weather Statement | MPX | Washington | 38 min |
| Oct 17, 5:42 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 33 min |
| Oct 17, 4:42 PM CDT | Special Weather Statement | MPX | Rusk | 63 min |
| Oct 17, 5:59 PM CDT | Special Weather Statement | MPX | Barron | 31 min |
| Oct 17, 6:08 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce, Saint Croix | 52 min |
| Oct 17, 6:38 PM CDT | Special Weather Statement | MPX | Rusk | 37 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.